NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 20, 2014
I have had pd for 10 years. I just recently started sinemet 25/100. I had been on 6 mg/day of requip. Now I have a vey weak feeling and developed RLS
Thank you for visiting NetWellness. This forum is not intended for providing individualized advise or treatment.
I suspect from your comment that you have stopped the Requip. Generally, it is quite common for patients with Parkinson's Disease (PD) weaning off of dopamine agonists (such as Requip) to have a period of feeling worse, especially if the medication is stopped abruptly. Some symptoms that are reported during this period include fatigue, generalized weakness, and symptoms of Restless Legs Syndrome (RLS). As the brain adjusts some of the symptoms resolve on their own. Some of the symptoms are also commonly seen alleviate after starting carbidopa/levodopa (Sinemet) as well.
In addition, symptoms of RLS and a generalized feeling of fatigue are commonly seen with PD despite medication changes. These typically can become more pronounced as the disease progresses over time. Both dopamine agonists and carbidopa/levodopa are effective for treating symptoms of RLS.
I do suggest you contact your doctor to further discuss the symptoms you are experiencing.
Punit Agrawal, DO
Assistant Professor of Neurology
College of Medicine
The Ohio State University